Alert archive / California / Wind Advisories in 2015
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jul 8, 2015, 3:54 AM PDT for Riverside County, San Diego County, California. It took effect at Jul 8, 2015, 1:00 PM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 3:54 AM PDT (10:54 UTC)
- In effect from
- Jul 8, 2015, 1:00 PM PDT
- Expired
- Jul 9, 2015, 11:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS76 KSGX 081054 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 354 AM PDT WED JUL 8 2015 ...STRONG WINDS LIKELY LATE TODAY AND AGAIN THURSDAY THROUGH THE PASSES AND INTO THE DESERTS... .STRONG ONSHORE FLOW WILL GENERATE STRONG AND GUSTY WINDS AT TIMES. CAZ062-065-082030- /O.NEW.KSGX.WI.Y.0023.150708T2100Z-150710T0600Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 354 AM PDT WED JUL 8 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY. * WINDS...WEST WINDS WITH GUSTS TO 60 MPH AT TIMES. STRONGEST WINDS THIS AFTERNOON AND EVENING AND AGAIN THURSDAY AFTERNOON AND EVENING. * LOCATION...SAN GORGONIO PASS ALONG INTERSTATE 10 AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS. * VISIBILITY...BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO ONLY A FEW MILES AT TIMES IN THE DESERTS. * IMPACTS...HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY NAVIGATING ROADS WITH STRONG CROSS WINDS. * OUTLOOK...STRONG WINDS WILL GRADUALLY SUBSIDE LATE THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
5 follow-up statements
390 WWUS76 KSGX 081939 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1239 PM PDT WED JUL 8 2015 ...STRONG WINDS LIKELY THROUGH THURSDAY EVENING FOR THE MOUNTAIN PASSES AND INTO THE LOWER DESERTS... .STRONG ONSHORE FLOW WILL GENERATE STRONG AND GUSTY WINDS...MAINLY DURING THE EVENING AND EARLY MORNING HOURS...FOR THE NORTHERN COACHELLA VALLEY NEAR SAN GORGONIO PASS...AND THE WIND PRONE LOCATIONS IN THE SAN DIEGO COUNTY DESERTS...SUCH AS INTERSTATE 8. WINDS WILL WEAKEN OVERNIGHT THURSDAY. CAZ062-065-090500- /O.EXT.KSGX.WI.Y.0023.150708T2000Z-150710T0600Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 1239 PM PDT WED JUL 8 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AND ISOLATED GUSTS TO 60 MPH AT TIMES. * TIMING...WINDS INCREASING THIS AFTERNOON...WITH STRONGEST WINDS OCCURRING THIS EVENING THROUGH EARLY THURSDAY MORNING...AND ALSO THURSDAY EVENING. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS ALONG AND NORTH OF INTERSTATE 10. WIND-PRONE AREAS OF THE SAN DIEGO COUNTY DESERTS...INCLUDING INTERSTATE 8. * VISIBILITY...BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES IN THE DESERTS. * IMPACTS...HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY NAVIGATING ROADS WITH STRONG CROSS WINDS. * OUTLOOK...STRONG WINDS WILL GRADUALLY SUBSIDE LATE THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
898 WWUS76 KSGX 090441 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 941 PM PDT WED JUL 8 2015 ...LOCALLY STRONG WINDS THROUGH THURSDAY EVENING FOR THE MOUNTAIN PASSES AND INTO THE DESERT SLOPES... .AN UPPER LEVEL TROUGH WILL PRODUCE STRONG ONSHORE FLOW AND GENERATE LOCALLY STRONG AND GUSTY WINDS...ESPECIALLY DURING THE EVENING AND EARLY MORNING HOURS. THE AREAS AFFECTED INCLUDE THE NORTHERN COACHELLA VALLEY NEAR SAN GORGONIO PASS...AND THE WIND PRONE LOCATIONS IN THE SAN DIEGO COUNTY DESERTS...SUCH AS INTERSTATE 8. WINDS WILL WEAKEN LATE THURSDAY NIGHT. CAZ062-065-091245- /O.CON.KSGX.WI.Y.0023.000000T0000Z-150710T0600Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 941 PM PDT WED JUL 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AND ISOLATED GUSTS TO 60 MPH AT TIMES. * TIMING...STRONGEST WINDS OCCURRING THIS EVENING THROUGH EARLY THURSDAY MORNING...AND AGAIN THURSDAY EVENING. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS ALONG AND NORTH OF INTERSTATE 10. WIND-PRONE AREAS OF THE SAN DIEGO COUNTY DESERTS...INCLUDING INTERSTATE 8. * VISIBILITY...BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES ON THE LOWER DESERT SLOPES AND FLOORS. * IMPACTS...HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY NAVIGATING ROADS WITH STRONG CROSS WINDS. * OUTLOOK...STRONG WINDS WILL GRADUALLY SUBSIDE LATE THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TARDY
321 WWUS76 KSGX 091212 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 512 AM PDT THU JUL 9 2015 ...STRONG WINDS THROUGH THIS EVENING FOR THE MOUNTAIN PASSES AND INTO THE DESERT SLOPES... CAZ062-065-092100- /O.CON.KSGX.WI.Y.0023.000000T0000Z-150710T0600Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 512 AM PDT THU JUL 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS 50 TO 60 MPH AT TIMES. * TIMING...STRONGEST WINDS OCCURRING LATE THIS AFTERNOON AND THIS EVENING. * LOCATION...ALONG INTERSTATE 10 THROUGH AND BELOW THE SAN GORGONIO...BANNING...CABAZON...AND DESERT HOT SPRINGS. WIND- PRONE AREAS OF THE SAN DIEGO COUNTY DESERTS...INCLUDING INTERSTATE 8. * VISIBILITY...BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES ON THE DESERT SLOPES AND FLOORS. * IMPACTS...HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY NAVIGATING ROADS WITH STRONG CROSS WINDS. * OUTLOOK...STRONG WINDS WILL DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
203 WWUS76 KSGX 092007 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PDT THU JUL 9 2015 ...LOCALLY STRONG WINDS THROUGH THIS EVENING FOR THE MOUNTAIN PASSES AND INTO THE DESERT SLOPES... .AN UPPER LEVEL TROUGH WILL PRODUCE STRONG ONSHORE FLOW AND GENERATE LOCALLY STRONG AND GUSTY WINDS THROUGH THIS EVENING. THE AREAS AFFECTED INCLUDE THE NORTHERN COACHELLA VALLEY NEAR SAN GORGONIO PASS...AND THE WIND PRONE LOCATIONS IN THE SAN DIEGO COUNTY DESERTS...SUCH AS INTERSTATE 8. WINDS WILL WEAKEN LATE TONIGHT. CAZ062-065-100600- /O.CON.KSGX.WI.Y.0023.000000T0000Z-150710T0600Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 107 PM PDT THU JUL 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST WINDS 20 TO 30 MPH WITH 50 MPH GUSTS. ISOLATED GUSTS TO 60 MPH AT TIMES. * TIMING...THROUGH THIS EVENING...THEN DIMINISHING LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS ALONG AND NORTH OF INTERSTATE 10. WIND-PRONE AREAS OF THE SAN DIEGO COUNTY DESERTS...INCLUDING INTERSTATE 8. * VISIBILITY...BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES ON THE LOWER DESERT SLOPES AND FLOORS. * IMPACTS...HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY NAVIGATING ROADS WITH STRONG CROSS WINDS. * REPORTS...STRONGEST WIND GUSTS SINCE YESTERDAY AFTERNOON... EDOM HILL...60 MPH AT 8 PM YESTERDAY EVENING. WHITEWATER WEST...57 MPH AT 9 AM THIS MORNING. WHITEWATER...50 MPH AT 11 PM YESTERDAY EVENING. VOLCAN MOUNTAIN...48 MPH AT 1 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
354 WWUS76 KSGX 100523 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1023 PM PDT THU JUL 9 2015 ...WINDS GRADUALLY DECREASING OVERNIGHT FOR THE MOUNTAIN PASSES AND THE DESERT SLOPES... .AN UPPER LEVEL TROUGH HAS SHIFTED TO THE EAST OF THE REGION. THIS WILL ALLOW A GRADUAL DECLINE IN WIND SPEEDS BUT IT WILL REMAIN WINDY IN THE I-8 AND I-10 PASSES OVERNIGHT. CAZ062-065-100630- /O.CON.KSGX.WI.Y.0023.000000T0000Z-150710T0600Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 1023 PM PDT THU JUL 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. DECREASING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH OVERNIGHT. * TIMING...THROUGH THIS EVENING...THEN DIMINISHING LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS ALONG AND NORTH OF INTERSTATE 10. WIND-PRONE AREAS OF THE SAN DIEGO COUNTY DESERTS...INCLUDING INTERSTATE 8. * VISIBILITY...BLOWING DUST AND SAND COULD REDUCE VISIBILITY AT TIMES ON THE LOWER DESERT SLOPES AND FLOORS. * IMPACTS...HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY NAVIGATING ROADS WITH STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TARDY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jul 8, 3:37 AM PDT, 17 minutes earlier.
Area forecast discussion, Jul 8, 3:37 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 337 AM PDT WED JUL 8 2015 .SYNOPSIS... AN UNSEASONABLY DEEP TROUGH OF LOW PRESSURE OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND THROUGH THURSDAY. THE TROUGH WILL BRING COOL WEATHER AND AN UNUSUALLY DEEP MARINE LAYER FOR EARLY JULY...DEEP ENOUGH FOR POCKETS OF LIGHT RAIN AND DRIZZLE WEST OF THE MOUNTAINS DURING THE NEXT TWO LATE NIGHTS AND MORNINGS. IT WILL ALSO BE WINDY IN THE MOUNTAINS AND DESERTS EACH AFTERNOON. THE TROUGH WILL MOVE EAST OF THE AREA THIS WEEKEND...WITH WARMER WEATHER AND THE RETURN OF WEAK MONSOONAL FLOW EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A SMALL BUT POTENT UPPER LOW PRESSURE WAS LOCATED JUST OFF THE COAST FROM MONTEREY CALIFORNIA EARLY THIS MORNING. THIS FEATURE WILL GENERALLY MOVE EAST THROUGH THURSDAY AND ACROSS THE MIDDLE OF THE STATE. THIS WILL INCREASE AND DEEPEN THE MARINE LAYER ACROSS SOCAL THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. THE LOW IS VERY STRONG FOR THIS TIME OF THE YEAR BUT SENSIBLE WEATHER WILL LIKELY BE MINIMAL FOR SOCAL THEREFORE WE HAVE NOT INCLUDED ANY MEASURABLE RAIN AT THIS TIME. AREAS OF DRIZZLE AND LIGHT RAIN WILL BE POSSIBLE LATE NIGHT AND DURING THE MORNINGS THROUGH THURSDAY MORNING WEST OF THE MOUNTAINS. LOW CLOUDS WILL PUSH THROUGH THE VALLEYS AND BANK UP ALONG THE WESTERN SLOPES OF THE MOUNTAINS. TEMPERATURES WILL BE BELOW NORMAL IN MOST LOCATIONS THROUGH THURSDAY AS A RESULT OF THE LOW...WITH STRONG WINDS LIKELY THROUGH THE WEST TO EAST ORIENTED PASSES SUCH AS SAN GORGONIO AND THE I-8 PASS. GUSTS TO AROUND 60 MPH WILL BE LIKELY LATE THIS AFTERNOON AND INTO THE EVENING AND AGAIN THURSDAY AFTERNOON...THEREFORE HAVE ISSUED A WIND ADVISORY FOR THOSE LOCATIONS. ONCE THE LOW PASSES JUST TO THE NORTH OF OUR REGION...FLOW WILL TURN MORE SOUTHWESTERLY THROUGH THIS WEEKEND...THEN FOR EARLY NEXT WEEK WE SHOULD SEE A RETURN TO SOUTH-SOUTHEASTERLY MONSOONAL RETURN FLOW. MOISTURE PARAMETERS APPEAR TO NUDGE UPWARD SUNDAY AFTERNOON THROUGH TUESDAY OR WEDNESDAY...HOWEVER IT DOESN'T APPEAR TO BE A STRONG RETURN AND JUST A GLANCING BLOW THEREFORE HAVE NOT ADDED ANY POPS AT THIS TIME BUT HAVE BUMPED THE CLOUD COVER UP A BIT. FLOW LOOKS TO TURN MORE SOUTHWESTERLY BY MID NEXT WEEK AND BRING AN END TO THE MONSOONAL RETURN FLOW. && .AVIATION... 08930Z...COAST/VALLEYS...LOW CLOUDS...WITH BASES 1500-2700 MSL AND TOPS TO 3500 FT MSL...WILL CONTINUE TO FILL IN W OF THE MTNS THIS MORNING. -DZ IS POSSIBLE AROUND AND A FEW HOURS AFTER SUNRISE. RECENT AIRCRAFT SOUNDINGS SHOWED A 9 DEGREE C MARINE LAYER INVERSION. STRATUS WILL OBSCURE HIGHER TERRAIN AT TIMES. LOW CLOUDS WILL SLOWLY CLEAR OVER MOST VALLEY LOCATIONS LATE THIS MORNING...BUT WILL LIKELY LINGER ALONG THE COAST THROUGHOUT THE DAY. LOW CLOUDS WILL PUSH BACK INLAND AGAIN EARLY THIS EVENING...WITH SLIGHTLY HIGHER TOPS AND BASES. FORECASTER CONFIDENCE IN STRATUS FORECAST IS MODERATE. MTNS/DESERTS...MOSTLY SKC WITH UNRESTRICTED VIS THROUGH THU MORNING. AREAS OF W SFC WINDS 15-25 KT GUSTS 35 KT THROUGH AND E OF SAN GORGONIO PASS AND DESERT MOUNTAIN SLOPES THROUGH EARLY THIS MORNING...THEN AGAIN THIS AFTN THROUGH TONIGHT. && .MARINE... 230 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM THURSDAY FOR SAN DIEGO COUNTY DESERTS-SAN GORGONIO NEAR BANNING. PZ...NONE. && PUBLIC...BROTHERTON AVIATION/MARINE...JJT
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.